This is MY journey with MS! I give you my thoughts, feelings, hopes, and prayers. My wish that one day this disease will come to an end. That one day there will be a cure. For now, I hold on to possibility. I HOPE this will help and inspire not only myself but others.
 
For the latest News, Weather, & More.....keep scrolling!

MS On Steroids...

I can't remember the last time I was so sick! I am sure not all of this is due to my MS. Actually I would swear to it. Some of what I am experiencing I am positive is my MS....the eye pain, headaches, twitch under my left eye (yes, it is back.....I am starting to think this is an indicator of my relapses), weakness, fatigue, etc. Some of it I am positive is not the MS but is more likely due to the steroids....the nausea, abdominal cramping (or this could just be still from before), hot/cold flashes, jittery feelings. It is horrible. The last couple of days I have not been able to keep more than toast and water down without some serious stomach problems to follow. This I am sure have to do with the meds. If I did not know any better I would think I was on chemo again....yuck!

It is funny how things work out. Here I thought I was doing really well. I guess that is what happens, eh? Speak too soon! I have been having this abdominal pain over the last month or so....which is really when a lot of this became obvious. Sure, I was having some headaches and other symptoms, but I thought I was doing great....it was just the heat! That abdominal pain is for the most part gone (it comes and goes....but nothing like it was) and I have gotten the majority of my lab results back....since stopping the Avonex (off for a month now) my liver function is completely NORMAL! This is great news.....only now the question is what to do about treatment. I have been on Copaxone....unsuccessfully, and now the Avonex doesn't seem to be the best choice based on recent liver function...(which also rules out the use of the other interferons), I am not a candidate for Tysabri due to my history of B-cel lymphoma....so I guess we will just have to see how things will go. At my appointment last Monday however my neurologist spoke about getting me back on Avonex...because that is probably my best bet (if we can get the liver function back to normal). All I know is that I don't want to feel the way I do right now for long.

I am happy to report some good news in the midst of my relapse, however. :) Besides the fact that my liver function is back to normal (good news), I had my follow-up with the ENT specialist last week to go over all of my lymphoma/thyroid stuff and everything looks good. As a matter of fact the thyroid nodule has even decreased in size by 1mm! The lymph nodes in my neck appear to have had no change and are most-likely benign (due to the location...there is no way to get in and do a biopsy....but due to the size and that there is no change he is certain all is okay). I will follow up in October. I did find out something interesting from him in regards to my MS. He asked me about my voice because while in his office I was in one of my moments where I was somewhat loosing my voice (seems to happen often towards the end of the day) and I explained to him that for the last couple of months now I tend to get weak later during the day and both my hearing and voice get more weak. I don't loose them completely....they just get soft and weak. The thing about it is that I did not have any lesions suggesting this on my last MRI (in July). He did some tests and showed that I do have some low-pitch hearing loss which would be consistent with a weakening.....most likely to do with the nerve, he said. This is not consistent with typical hearing loss as that would show as high-pitch hearing loss. I am just glad that this is only a mild occurrence and it happens as my body tends to weaken later on throughout the day. He felt this would probably get better as I recovered from my relapse, just to be safe however....he is going to recheck things when I follow-up in October.

Today I have an appointment to go get my eyes checked to see if the steroids are helping with the ON. Wish me luck! From there I am not sure what I will be doing.....hopefully feeling a bit better. I left a message with my neurologist and so hopefully they will have some suggestions on what I can do to get to feeling better. I hope all of you are doing well. Have a good day! :)

10 comments:

mdmhvonpa said...

ON can be such a downer ... you never seem to get rid of the 'floaters' either. Not sure if it is an MS thing, but I'll blame it anyways. The sterioids really helped me with the vision issue though. Very little long-term loss.

Jaime said...

That is great to hear. I had my appointment today to get my eyes checked out to see just where I am...a base line with the ON, so they can recheck me after the corse of steroids to make sure all is better. It was interesting to see the pictures of my eyes! Really my eyes are the least of my problems at this point...they can be a pain, but it is all the nausea, upset stomach, and other issues I am having that I think are from the meds that are much worse than that actual relapse. I have just been SO sick...yuck! I guess nothing is perfect! I hope you are doing well. Take care.

Jaime

Iain Dughlais said...

Jaime,
Sorry to hear of your troubles. Hang in there. Good news about the nodes though! Like you need something else wrong, eh? Steroids can be a hand full of stomach pain. I remember ending up in the hospital in Victoria, BC after vomiting up a really, really expensive meal I had while out in the city. Some vacation that was. Haha. Anyway, just thinking of you, positive energy and all. Take care.

-Doug

Linda D. said...

I tend to think steroid therapy is a Higher Power's way of saying, "And you thought the RELAPSE by itself was bad?!?" LOL

Hope you are feeling "up and running" again soon!

Linda D. in Seattle

personallog! said...

My thoughts,as always, are with ya!

Love you babe
Dave

Suzy said...

So my eye twitchin is something I should be concerned about? Geesh...I wish someone would have told me! I've been sufferin this silly twitching now for two weeks! Ughh!

But you, now, girl, you try to rest and stay strong. Did that even make sense??

I'm sending good vibes your way....that was previously typed out bood gives....dang MS. Always trys to trip me up one way or the other! =o)

Hang in there!

Jaime said...

Doug,
I am sorry to hear that such an expensive meal went to waste, lol. Hopefully when you got out of the hospital you were able to enjoy the city...I hear it is beautiful there! I have found the steroids are not much fun...just one more thing we must deal with. :) Hopefully you are doing well. Take it easy and don't over do things as you prepare to move.
Jaime

Jaime said...

Linda,
I am sure I will be back to my old self soon enough. Actually it seems the longer I am without Avonex the better I feel...even with the relapse, so that is something! :) I hope you are doing well. Stay cool in very hot Washington state this weekend.
Jaime

Jaime said...

Dave,
You are always so supportive. I really appreciate having you there when I need to talk or just need a laugh...no one makes me laugh like you do! You take care of yourself and we will talk again soon.
Jaime

Jaime said...

Suzy,

I would not worry too much about the eye twitching...there are many reasons the eye can twitch. It can range from low potassium to stress to not getting enough sleep.

I have just come to notice that with my last couple relapses I get that twitch and it seems to stay around for a long time. I had it all checked out though and for me it really is just like a muscle spasm...a very active nerve thing, and the only thing that will help me is botox....not sure I am ready for something like that. It is funny though because as I get better the twich does go away. It just seems to be an indicator of my relpases...for me.

There are many people out there who get eye twitches who don't even have MS, so don't worry yourself, but it may be worth it to talk to your PCP about. :)

Jaime


All personal text & images are protected under copyright law. 2006-2009



About Me

My photo
I was diagnosed with MS in 2004, have been through all of the FDA approved treatments I qualify for and now am participating in the HALT MS Study. This is my story...my life with MS (among other things).

Do you have a MS Story to tell? Any suggestions, ideas to make my blog better? I would love to hear from you. Please send me an Email.....

Click to Contact Me Now!

Sign my Guestbook from Bravenet.comFree Tell A Friend from Bravenet.com

MS Advocacy

There was an error in this gadget

More About ME!

Previous Posts

Brian Games!

There was an error in this gadget

Directory of Health Blogs
View blog authority
blogarama - the blog directory
My BlogCatalog BlogRank
Listed on BlogShares
Healthcare 100 - eDrugSearch.com